Alert archive / Oklahoma / Tornado Warnings in 1994

Tornado Warning 33, NWS Tulsa, OK

May 6, 1994Pawnee County, Oklahoma

NWS Tulsa, OK issued this tornado warning at May 6, 1994, 8:38 PM CDT for Pawnee County, Oklahoma. It was in force for 67 min.

The area

The counties it named.

The facts

Issued
May 6, 1994, 8:38 PM CDT (01:38 UTC)
Expired
May 6, 1994, 9:45 PM CDT
In force
67 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Pawnee County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 1.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1994-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1994-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1390 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 070140
TORTUL
OKC117-070245-
 
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TULSA OK
838 PM CDT FRI MAY 6 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  945 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHEAST OKLAHOMA
 
   ...PAWNEE COUNTY
 
AT 838 PM...RADAR SHOWED A POSSIBLE TORNADO 7 MILES NORTH NORTHWEST OF
PAWNEE. THE STORM WAS MOVING SOUTH SOUTHEAST AT 15 MPH. PAWNEE AND
MARAMEC ARE IN THE PATH OF THE STORM. THIS STORM HAS A HISTORY OF
PRODUCING TORNADOES.
 
 
THIS IS A DANGEROUS STORM SITUATION.  ACT QUICKLY.  IF YOU ARE IN THE
PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE.
OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE.
STAY AWAY FROM OUTSIDE WALLS AND AVOID WINDOWS.  ABANDON CARS AND
MOBILE HOMES FOR A REINFORCED BUILDING OR GET IN A GROUND DEPRESSION.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BUrLLETINS.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 6, 3:13 PM CDT, 5 hours 25 minutes earlier.

Area forecast discussion, May 6, 3:13 PM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
310 PM CDT FRI MAY 6 1994

18Z SFC ANALYS INDCTS CDFNT STRETCHING FM ECNTL KS INTO NWRN OK WITH
CONVCTN CONTG ALG OLD OUTFLO BNDRY ACRS SERN KS.  MID LVL CAP CONTS
TO INHIBIT TSTMS OVR EOK...BUT BLV TSTMS WL MOV ALG CDFNT AS IT MOVS
INTO EOK TNGT.  SELS OTLK EXPLAINS SVR SIT WELL SO WL NOT ELABORATE.
AM CONCERNED ABT HVY RAINS...SPCLY IN NERN CORNER WHERE RIVERS HV ONLY
FALLEN BLO FS.  WL ISSUE A FFA THERE TNGT.  HVY RAINS SHUD BE MNLY NR
THE KS BRDR...BUT RIVERS ARE IN BTR COND IN NWRN PTNS OF FA.

ETA/AVN SIMILAR IN MOVG CDFNT RPDLY INTO SERN OK ARND 12Z SAT.  HWVR
NGM LAGS CDFNT IN NERN OK.  WL GO WITH A COMPRSD MOVMNT TNGT AND THEN
SWEEP CDFNT PAST RMNDR OF EOK SAT.  AFTWDS DRIER AIR SHUD ADVCT INTO
EOK WITH SOME SPOTS IN THE 40S SAT NGT.  MDLS SIMILAR IN SHOWING GOOD
UPR RDDG SUN AND WITH MSTLY SUNNY SKIES XPCT TEMPS TO WRM INTO THE 70S.

TUL 62/72/51/74 6300               BVO 58/70/49/73 7200
MLC 66/76/55/77 44-0               IDB 65/78/56/78 3410          ..11..

.TUL...FFA NERN CORNER TNGT (ZNS 56/57/58/63).

In the hours before

Special weather statement, May 6, 4:14 PM CDT, 4 hours 24 minutes before
OKZ054-059-062215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT FRI MAY 6 1994

AT 414 PM NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A RAPIDLY
DEVELOPING SEVERE THUNDERSTORM IN WESTERN KAY COUNTY TO THE WEST OF
BLACKWELL. THIS STORM WAS MOVING EAST AT 25 MPH. THE STORM COULD AFFECT
PARTS OF OSAGE COUNTY BY 500 PM.

WARNINGS MAY BE REQUIRED FOR OSAGE COUNTY. PERSON IN THAT AREA SHOULD
STAY ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. A TORNADO WATCH IS IN
EFFECT FOR THIS AREA UNTIL 1000 PM.
Special weather statement, May 6, 4:15 PM CDT, 4 hours 23 minutes before
OKZ054-059-062215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
414 PM CDT FRI MAY 6 1994

AT 414 PM NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A RAPIDLY
DEVELOPING SEVERE THUNDERSTORM IN WESTERN KAY COUNTY TO THE WEST OF
BLACKWELL. THIS STORM WAS MOVING EAST AT 25 MPH. THE STORM COULD AFFECT
PARTS OF OSAGE COUNTY BY 500 PM.

WARNINGS MAY BE REQUIRED FOR OSAGE COUNTY. PERSON IN THAT AREA SHOULD
STAY ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. A TORNADO WATCH IS IN
EFFECT FOR THIS AREA UNTIL 1000 PM.
Special weather statement, May 6, 5:38 PM CDT, 3 hours before
OKZ054>077-071200-

EASTERN OKLAHOMA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
537 PM CDT FRI MAY 7 1994

SHORT TERM UPDATE...

THE WIND PROFILE HAS BECOMING INCREASINGLY FAVORABLE FOR SUPERRCELL
THUNDERSTORM DEVELOPMENT IN WASHINGTON AND NOWATA COUNTIES.  THE
STORM IN NORTHERN WASHINGTON COUNTY WILL HAVE INCREASING POTENTIAL
TO PRODUCE A TORNADO WAS IT CONTINUES TO DEVELOP AND MOVE EAST INTO
NOWATA COUNTY.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 7:28 PM CDTSevere Thunderstorm WarningTSANowata47 min
May 6, 7:56 PM CDTTornado WarningTSAOsage, Pawnee49 min
May 6, 8:03 PM CDTTornado WarningTSANowata42 min
May 6, 8:12 PM CDTTornado WarningTSARogers63 min
May 6, 8:41 PM CDTSevere Thunderstorm WarningTSAOsage49 min
May 6, 9:23 PM CDTTornado WarningTSACreek67 min
May 6, 9:50 PM CDTSevere Thunderstorm WarningTSAPawnee40 min
May 6, 10:18 PM CDTTornado WarningTSACreek57 min
May 6, 11:07 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee68 min
May 6, 11:15 PM CDTTornado WarningTSACreek, Okfuskee60 min
May 6, 11:23 PM CDTSevere Thunderstorm WarningTSAOttawa52 min
May 6, 11:47 PM CDTTornado WarningTSAOkfuskee43 min
May 7, 12:14 AM CDTTornado WarningTSAOkfuskee46 min
May 7, 12:37 AM CDTTornado WarningTSAMcIntosh, Pittsburg53 min
May 7, 1:29 AM CDTTornado WarningTSAPittsburg45 min
May 7, 4:03 AM CDTSevere Thunderstorm WarningTSAPawnee27 min
May 7, 4:44 AM CDTSevere Thunderstorm WarningTSAOsage46 min
May 7, 5:17 AM CDTSevere Thunderstorm WarningTSACreek43 min
May 7, 5:17 AM CDTSevere Thunderstorm WarningTSAWashington43 min
May 7, 5:38 AM CDTSevere Thunderstorm WarningTSANowata52 min
May 7, 6:04 AM CDTSevere Thunderstorm WarningTSACraig56 min
May 7, 6:35 AM CDTSevere Thunderstorm WarningTSAPittsburg40 min
May 7, 6:49 AM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee41 min
May 7, 7:50 AM CDTSevere Thunderstorm WarningTSALatimer40 min
May 7, 7:59 AM CDTSevere Thunderstorm WarningTSALeFlore61 min
May 7, 9:00 AM CDTSevere Thunderstorm WarningTSALeFlore45 min

Nearby

Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.